MAUDE Adverse Event Report: BD MEDICAL, MEDICATION DELIVERY SOLUTIONS BD SHARPS DISPOSAL; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL, MEDICATION DELIVERY SOLUTIONS BD SHARPS DISPOSAL; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305604
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd sharps disposal lid was difficult to close the following information was received by the initial reporter with the following verbatim: the sharps collectors will not close correctly which is a safety hazard.Our infusion nurses are reporting that it is much more difficult to close/secure the lids of the yellow bins, compared to before.They have to snap them on, and they are reporting it is harder to do.Evs picks these bins up, when they are ¾ full, in the end of the day, and we had at least one instance, when the bin¿s lid was not fully secured, and the trace chemotherapy spilled out.So there are potential ergonomics issues, and safety issue for both infusion and evs team.Product#: 305604.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Samples received.
 
Additional Manufacturer Narrative
Investigation summary: one sample was received and investigated by our quality team.The lid on container would not shut as customer complaint mentioned and the complaint has been verified.The supplier was contacted for possible root cause and the determined issue was most likely due to incorrect gasket dimensions(thickness) during production.Device history record review to verify if during the manufacturing process there were issues reported for lid will not shut for lot 4030953 manufactured on 02/03/2024 and lot 4030941 manufactured on 02/01/2024, which had no issues found.A review of the ncmr¿s was performed; the results exhibit no issue reported for the same part number and issue throughout the last twelve months.

Brand Name
BD SHARPS DISPOSAL
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL, MEDICATION DELIVERY SOLUTIONS
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL, MEDICATION DELIVERY SOLUTIONS
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18976667
Report Number2243072-2024-00444
Device Sequence Number12332139
Product Code FMI
UDI-Device Identifier00382903056040
UDI-Public(01)00382903056040
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K943140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305604
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown